Never be too quick to discontinue a drug just because you’ve packed on a few pounds. after being medicated for 6 months. Like all antidepressants, this drug tends to yield side effects, one of which may be unwanted weight gain. Have previously tried tramadol and Gabapentin but the side effects were horrendous.On 20mg daily, and it does tend to pork me up. I took it for migraines and IBS. This has become the norm so functioning is poor and lack of sleep apparently increases weight. The pain has subsided (with the added help of physio therapy on the nerves).I just hope I’ll be able to lose all this extra weight. Your doctor may advise you to split your doses throughout the day, to try and minimise the risk of experiencing these. Also mention why you believe the drug caused you to gain weight. I recently started on 10mg amitriptyline for chronic nerve pain. I've been reading into this topic as well and have observed many reporting the same. Although it can also cause weight gain, buy u dont know until u trym plus its good for sleep.Yep. I lost the 25lbs plus another 5lbs. I take 50 mg a night and have gained 40lbs. It was good while it lasted, doing the job it was supposed to – helping me to manage my nerve pain. I noticed weight gain immediately. I began to cut down my calories but saw no improvement. Might the dementia symptoms go away?Might I be able to regain a good nights sleep (say 5 hours)? Good luck to everyone out there.I have been taking this medication for 2 years due to chronic vestibular migraines. Suffer from chronic insomnia, past 3 days slept for 6 hours. I have gained 10lbs.

Aminophylline actually does help you lose weight, but this Amitriptyline is working over time by putting all the weight back on.Was taking for continuous headaches and the doctor thought this drug would be better for my liver than taking so much Advil. If you are planning on quitting this particular drug, you may want to talk to your doctor about other options. Apparently Amitriptyline can either cause weight gain or weight loss - I have been taking it since last November and it certainly has helped with my pain and I am sleeping much better - oh and I have lost 2 stone since taking it so you may not put on weight. Yet it was like I had no control over it. These include things like: the dosage you take, how long you’ve been medicated, your lifestyle, whether you take other drugs, as well as your genetics.Studies have shown that even if you are taking low-moderate doses of Amitriptyline, you may still gain weight. I gained 60 lbs on gabapentin. Doc prescribed Trepiline and it worked wonders… I however couldn’t understand why I’ve gained 13kg! With increased influence, its effects on neurotransmitters like serotonin become amplified, but so do its unwanted side effects like weight gain. And when might this be?

As well as weight gain, Amitriptyline could cause a number of other side effects.

I'm in P3 technically P4 now but have not added carbs. When I got done eating, I would find myself back at the fridge. No one else commented with this condition. It did help with pain, though.Everyone is different but you can consider trying doxepin . Doc gave me this med for those and it’s worked great for that stuff!

Hopefully my doctor can give me a few more options. I was curious if anyone has any insight towards avoiding weight gain on amitriptyline or any alternate sleeping/pain medications I could take? There are many studies which showed Amitriptyline causing weight gain in patients on therapy for depression. If your genetics aren’t a good fit for the drug or make you more susceptible to weight gain based on this drug’s mechanism of action, you’re going to have a more difficult time staying slim. If you are taking an antipsychotic drug, those are associated with more significant weight gain than Amitriptyline. Some studies have estimated that 50% of all patients who discontinue treatment with a tricyclic antidepressant (TCA), do so because they’ve experienced excessive weight gain… Amitriptyline and Weight Gain. Exercising and dieting just did not give me results. Amitriptyline and Weight Gain. I go to bed at about 11ish and at about 3 AM. I’m wide awake for no reason and cannot fall asleep… I then feel like a zombie the next day and so the pattern continues.I’m not sure how long it will take for my body to adapt to normal sleeping patterns, but there is no way in hell I’ll go back on Trepiline. Practice healthy habits so that you know whether it is really the drug causing you to gain weight.Also think about whether you are taking any other medications. Took me awhile to find out it was this drug. I'm 46 yrs old and have never been overweight (except when pregnant). Some studies have estimated that 50% of all patients who discontinue treatment with a tricyclic antidepressant (TCA), do so because they’ve experienced excessive weight gain. Like all antidepressants, this drug tends to yield side effects, one of which may be unwanted weight gain.Some studies have estimated that 50% of all patients who discontinue treatment with a tricyclic antidepressant (TCA), do so because they’ve experienced excessive weight gain. Now just birthday and Xmas day for sweets, and otherwise a pretty basic diet.